Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2004, 3:55 PM CDT for Jim Hogg County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 4, 2004, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
215 WUUS54 KBRO 042055 SVRBRO TXC247-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 353 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 445 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 11 MILES SOUTH OF HEBBRONVILLE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HEBBRONVILLE IN JIM HOGG COUNTY ABOUT 415 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2713 9885 2707 9858 2728 9857 2732 9872 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:30 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 4, 10:30 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CST SUN APR 4 2004 .DISCUSSION...LARGE CONVECTIVE SYSTEM IS CROSSING THE RIO GRANDE AROUND DEL RIO THIS MORNING. NONE OF THE EARLY MODELS HAVE PICKED UP ON THIS FEATURE. STORM SEEMS TO BE PROPAGATING ALONG STALLED FRONTAL BOUNDARY. I EXPECT IT TO WEAKEN SOME DURING THE NEXT FEW HOURS AS IT MOVES AWAY FROM BEST UPPER LEVEL SUPPORT AND AS IT MOVES TO THE EAST AWAY FROM THE SIERRA MADRE ORIENTAL RANGE AND THE ADDED OROGRAPHIC LIFT. MORNING SOUNDING SHOWS PW OF 1.5 INCHES AND A NEGATIVE LIFTED INDEX ALONG WITH A MINIMAL CAP SHOULD HELP WITH SCATTERED SHOWER DEVELOPMENT EARLY THIS AFTERNOON ACROSS DEEP SOUTH TEXAS. OUTFLOW BOUNDARIES FROM THE ACTIVITY TO THE NORTH AND MORE UPPER LEVEL DYNAMICS WILL BE MOST FAVORABLE OUT WEST LATER THIS AFTERNOON AND THIS EVENING BRINGING ANOTHER CHANCE FOR SOME STRONG THUNDERSTORMS. WILL UPDATE ZONES FOR MORNING WORDING OTHERWISE LOOKS GOOD. .MARINE...BOY020 REPORTED AN EAST WIND AT 12 TO 16 KNOTS WITH 4 FOOT SEAS. AMPLE AMOUNT OF MOISTURE WILL CONTINUE TO DOMINATE THE COASTAL WATERS OF DEEP SOUTH TEXAS CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL STALL OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS ON TUESDAY CAUSING CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH THE AREA BY THURSDAY CAUSING A DRIER AND MORE STABLE AIRMASS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE OUT OF THE EAST UNTIL FRONTAL PASSAGE ON THURSDAY CAUSING WINDS TO SHIFT FROM THE NORTH THURSDAY NIGHT AND FRIDAY. && .AVIATION...MVFR CIGS THIS MORNING BECOMING VFR THIS AFTERNOON WITH TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS. MVFR CIGS TONIGHT WITH MVFR VSBYS IN ANY SHOWERS OR THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST FOR THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65/CAMPBELL THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SUN APR 4 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE LATER THIS MORNING. SOME LOCALLY HEAVY RAINS WILL BE POSSIBLE TODAY IN SOME OF THE THUNDERSTORMS. BOATERS WILL NEED TO REMAIN VIGILANT FOR CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS RESTRICTING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. FREQUENT CLOUD TO WATER LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:37 PM CST | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 38 min |
| Apr 3, 7:45 PM CST | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 3, 7:57 PM CST | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| Apr 4, 4:40 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 110 min |
| Apr 4, 5:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 43 min |
| Apr 4, 5:54 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 4, 6:06 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 39 min |
| Apr 4, 6:37 PM CDT | Tornado Warning | BRO | Brooks | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.